MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: implanted sometime in (b)(6) (year not provided).If explanted, give date: not applicable.Customer indicated that lens was too rigid and scissors were too large to get the lens out.Therefore based on this information it is unclear if it was explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient had an iris prolapse.The lens was originally implanted in (b)(6) (year not provided).The lens was upside down and piggy backed to another lens.Lens was too rigid and scissors were too large to get the lens out.Sutures were required.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow up it was learned that the lens was explanted from a female patient's right eye.It was clarified that during insertion the lens rotated upside down and piggy backed to another lens.Patient had anisometropia.Visual acuity issue was noted.There was no vitrectomy or patient injury post-op.However, incision enlargement was required.Lens was replaced with an ar40 lens.Age/date of birth: (b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2016.If explanted, give date: (b)(6) 2016.Additional reporter - (b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 12/20/2016.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Device inspection was performed and visual inspection was performed at 10x microscope magnification.Fiber/particles were observed on lens related to the handling of the unit in a non-sterile environment.Residues of viscoelastic solution were observed on lens which indicates that the unit was handled and prepared for surgical use.Lens was observed with two cuts most probably to make the explant process possible.One of the haptics was observed slightly distorted.The complaint issue reported could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6108384
Report Number2648035-2016-01820
Device Sequence Number1169221
Product Code HQL
UDI-Device Identifier05050474501850
UDI-Public(01)05050474501850(17)210511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/11/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date12/15/2016
12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR